MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, INC. SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 402807
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing ref: 2182269-2025-00004.During a paroxysmal supraventricular tachycardia procedure, the catheters could not be straightened causing a procedure delay.When bending the catheter, it could not be straightened.The catheter was replaced and the same issue occurred.A third catheter was used to complete the procedure with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One 4mm tip, medium sweep, safire ablation catheter was received for evaluation.Visual inspection revealed bends in the catheter shaft in multiple locations.The catheter deflected in both directions when actuating the steering mechanism; however, did not deflect in the correct shape in either direction and no longer met specifications, due to the bends in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bends and subsequent delay remains unknown.

Brand Name
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21641739
Report Number2182269-2025-00005
Device Sequence Number20739355
Product Code LPB
UDI-Device Identifier05414734205986
UDI-Public(01)05414734205986(10)10325335(17)270430
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P960016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402807
Device Catalogue Number402807
Device Lot Number10325335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFIRE¿ BI-DIRECTIONAL ABLATION CATH
Patient Age46 YR
Patient SexFemale